Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 175, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 2, 2011, 11:36 PM EDT for 8 counties in Indiana; Berrien County, Cass County, Michigan. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2011, 11:36 PM EDT (03:36 UTC)
- Expired
- Aug 3, 2011, 1:00 AM EDT
- In force
- 84 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties Elkhart County, IN, Fulton County, IN, Kosciusko County, IN, LaPorte County, IN, Marshall County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Berrien County, MI, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 12:58 AM EDT | TSTM WND GST 60 | 5 Sw Plymouth, IN | ESTIMATED WIND GUSTS UP TO 60 MPH. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 82 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 6:22 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3189 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
119
WUUS53 KIWX 030336
SVRIWX
INC039-049-085-091-099-131-141-149-MIC021-027-030500-
/O.NEW.KIWX.SV.W.0175.110803T0336Z-110803T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1136 PM EDT TUE AUG 2 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CASS COUNTY IN SOUTHWEST MICHIGAN...
SOUTHERN BERRIEN COUNTY IN SOUTHWEST MICHIGAN...
PULASKI COUNTY IN NORTHWEST INDIANA...
KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
LA PORTE COUNTY IN NORTHWEST INDIANA...
ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
ELKHART COUNTY IN NORTH CENTRAL INDIANA...
FULTON COUNTY IN NORTH CENTRAL INDIANA...
STARKE COUNTY IN NORTHWEST INDIANA...
* UNTIL 100 AM EDT/MIDNIGHT CDT/
* AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTHWEST OF LONG BEACH TO 19 MILES
NORTHWEST OF WESTVILLE TO 29 MILES WEST OF WESTVILLE...AND MOVING
EAST AT 45 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
TRAIL CREEK...MICHIGAN CITY AND LONG BEACH...
NEW BUFFALO AND WESTVILLE...
THREE OAKS...SHOREWOOD-TOWER HILL AND BRIDGMAN...
WANATAH AND LA PORTE...
LA CROSSE AND KINGSFORD HEIGHTS...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MICHIANA...GRAND BEACH...OTIS...POTTAWATTOMIE PARK...MICHIANA
SHORES...WATERFORD...PINHOOK...UNION PIER...LAKESIDE...TURNER
SHORES...HARBERT AND SPRINGVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE ACROSS NORTHEAST ILLINOIS AND NORTHWEST
INDIANA. THIS IS AN EXTREMELY DANGEROUS SITUATION. GO TO A BASEMENT
OR SMALL INTERIOR ROOM. EVACUATE MOBILE HOMES...AND SEEK SHELTER
INSIDE A STURDY STRUCTURE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4172 8695 4176 8684 4184 8671 4192 8661
4197 8658 4198 8623 4193 8580 4179 8576
4177 8579 4176 8576 4131 8566 4103 8595
4092 8691 4094 8694
TIME...MOT...LOC 0334Z 285DEG 41KT 4185 8704 4164 8718
4151 8740
WIND...HAIL 70MPH <.50IN
$$2 follow-up statements
729
WWUS53 KIWX 030434
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1234 AM EDT WED AUG 3 2011
INC091-MIC021-030444-
/O.CAN.KIWX.SV.W.0175.000000T0000Z-110803T0500Z/
LA PORTE IN-BERRIEN MI-
1134 PM CDT TUE AUG 2 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BERRIEN AND LA PORTE
COUNTIES IS CANCELLED...
AT 1230 AM EDT/1130 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE
WARNING HAD WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE
THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4122 8694 4147 8640 4172 8624 4198 8623
4193 8580 4179 8576 4177 8579 4176 8576
4131 8566 4103 8595 4092 8691 4094 8694
TIME...MOT...LOC 0434Z 285DEG 41KT 4167 8616 4146 8630
4133 8652
$$
INC039-049-085-099-131-141-149-MIC027-030500-
/O.CON.KIWX.SV.W.0175.000000T0000Z-110803T0500Z/
STARKE IN-FULTON IN-ELKHART IN-ST. JOSEPH IN-MARSHALL IN-KOSCIUSKO
IN-PULASKI IN-CASS MI-
1234 AM EDT WED AUG 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM
EDT/MIDNIGHT CDT/ FOR KOSCIUSKO...MARSHALL...EASTERN ST. JOSEPH...
ELKHART AND FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND PULASKI
AND STARKE COUNTIES IN NORTHWEST INDIANA...AND SOUTHERN CASS COUNTY
IN SOUTHWEST MICHIGAN...
AT 1230 AM EDT/1130 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MISHAWAKA TO 6 MILES
SOUTHWEST OF LAKEVILLE TO HAMLET...AND MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WINAMAC...PLYMOUTH...BREMEN...SIMONTON LAKE...ELKHART...DUNLAP...
NAPPANEE...GOSHEN...SYRACUSE AND WARSAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4122 8694 4147 8640 4172 8624 4198 8623
4193 8580 4179 8576 4177 8579 4176 8576
4131 8566 4103 8595 4092 8691 4094 8694
TIME...MOT...LOC 0434Z 285DEG 41KT 4167 8616 4146 8630
4133 8652
WIND...HAIL 60MPH <.50IN
$$544
WWUS53 KIWX 030459
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1259 AM EDT WED AUG 3 2011
INC039-049-085-099-131-141-149-MIC027-030509-
/O.EXP.KIWX.SV.W.0175.000000T0000Z-110803T0500Z/
STARKE IN-FULTON IN-ELKHART IN-ST. JOSEPH IN-MARSHALL IN-KOSCIUSKO
IN-PULASKI IN-CASS MI-
1259 AM EDT WED AUG 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR KOSCIUSKO...MARSHALL...EASTERN
ST. JOSEPH...ELKHART AND FULTON COUNTIES IN NORTH CENTRAL INDIANA...
AND PULASKI AND STARKE COUNTIES IN NORTHWEST INDIANA...AND SOUTHERN
CASS COUNTY IN SOUTHWEST MICHIGAN HAS EXPIRED...
AT 1259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4122 8694 4147 8640 4172 8624 4198 8623
4193 8580 4179 8576 4177 8579 4176 8576
4131 8566 4103 8595 4092 8691 4094 8694
TIME...MOT...LOC 0459Z 285DEG 41KT 4158 8579 4137 8594
4124 8616
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:11 PM EDT, 8 hours 25 minutes earlier.
Area forecast discussion, Aug 2, 3:11 PM EDT, 8 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT TUE AUG 2 2011
.SHORT TERM...
UPSTREAM CONVN CONTS TO WKN W/EWD EXTENT AS IT MOVES OFF ANALYZED LL
THETA-E RIDGE POSITIONED WWD THROUGH THE MS VALLEY. HWVR DEEPENING
SWRLY FLW AHD OF SEASONABLY STG SW TROUGH EJECTING EWD OUT OF WRN
MN AND ASSOCD CDFNT TRAILING SFC CYCLONE OVR ERN MN DOES BODE
WELL FOR NWRN CWA TO ACHIEVE GREATER INSTABILITY THROUGH LT
AFTN/EARLY EVENING TIME W/APCH OF SFC CDFNT AND RAMPING LL MSTR
FLUX OUT OF THE MID MS VALLEY. THUS WILL CONT PRIOR TREND OF HIGHEST
POPS NW HALF BUT DID BACK TIMING THIS EVENING GIVEN OBSVD TRENDS
THROUGH THIS MORNING. IN ADDN... STILL A SUFFICIENT DAMAGING WIND
THREAT PER UPSTREAM MID LVL SPD MAX NR 50KT SEEN IN PROFILER DATA
AND WILL CONT EVENING SVR MENTION NW HALF. SEWD EXTENT OF SVR RISK
IN DOUBT BUT ONSET OF NOCTURNAL COOLING AND LESSOR INSTABILITY
HERE PRECLUDES A MENTION AT THIS TIME.
OTHERWISE COMPOSITE OUTFLW/CDFNT XPCD TO PUSH THROUGH ENTIRE CWA BY
12Z WED AND WILL SHED WED AM POPS SE. NOTICEABLY COOLER ESP BY AFTN
AS LK SHADOW ADVTS INLAND ACRS WRN AREAS. SFC RIDGING BLDS WED
NIGHT/THU W/CONTD LL DRYING AND SOMEWHAT DEEPER CAA AND GENERALLY
SIDED W/A COOLER MET MOS BLEND.
&&
.LONG TERM...
THURSDAY THROUGH TUESDAY.
LONGWAVE PATTERN SHIFT LOOKS PROBABLE AS UPPER RIDGE FINALLY BEGINS
TO FLATTEN AND RETROGRADE BACK TO THE WEST BY FRIDAY. AS FLOW
BECOMES MORE ZONAL...A SERIES OF SUCCESSIVE SHORTWAVES WILL APPROACH
THE AREA STARTING FRIDAY INTO NEXT WEEK. MODELS IN DECENT AGREEMENT
AND CLUSTERING ON FIRST OF THESE SHORTWAVES EJECTING FROM EASTERN
COLORADO INTO THE AREA FRIDAY AFTERNOON INTO SAT MORNING. WHILE GFS
IS A BIT MORE AGGRESSIVE THAN OTHER MODELS AND SEEMS TO BE SUFFERING
FROM CONVECTIVE FEEDBACK...THERE LOOKS TO BE A GOOD SHOT FOR SOME
DECENT PRECIP. LOW AMP LONGWAVE TROUGH SHOULD BE IN PLACE OVER
WESTERN US WHILE UPPER LOW SPINS OVER NORTHERN HUDSON BAY BY
SATURDAY. TIMING AND SEPARATION OF ADDITIONAL SHORTWAVES AFTER
SATURDAY AS THEY ROUND BASE OF HUDSON BAY VORTEX IS PROVING TO BE AN
ISSUE. RATHER THAN ADDING SLIGHT CHANCE POPS IN FOR MULTIPLE
PERIODS...WILL NOT DEVIATE MUCH FROM GOING POP GRIDS AND LEAVE
MAJORITY DRY UNTIL MODELS COME INTO BETTER AGREEMENT AND CONTINUITY
WITH HANDLING OF THESE DISTURBANCES. BEST SHOT FOR PRECIP LOOKS TO
BE SUNDAY AFTERNOON INTO MONDAY.
FALLING HEIGHTS ASSOCIATED THE FLATTENING AND RETROGRADING OF UPPER
RIDGE WILL ALLOW FOR COOLER TEMPERATURES AND A BIT OF RELIEF FROM
THE HEAT SEEN RECENTLY. TEMPS SHOULD GENERALLY BE SEASONABLE AROUND
NORMAL OR SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...
VFR CONDS XPCD THROUGH THIS EVENING. HWVR ADVG CDFNTL BNDRY OUT OF
THE MIDWEST WILL SPARK ANOTHER ROUND OF INTENSE CONVN YET THIS
EVENING AND PARTICULARLY AFFECTING KSBN VCNTY. SEWD EXTENT OF MORE
VIGOROUS CONVN UNCERTAIN AND HELD OFF ADDING A MENTION FOR KFWA.
REGARDLESS WINDOW OF POTENTIAL APPEARS BRIEF GIVEN MIGRATORY
NATURE OF SW TROUGH EJECTING EWD OUT OF WRN MN. OTHERWISE SOME
STRATOCU DVLPMNT LIKELY POST FNTL LT TONIGHT/WED AM W/A PD OF MVFR
CONDS PSBL AND WHICH WILL BE REACCESSED IN LTR FCSTS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR INZ012-
013-015-020-022-023-032.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...T
LONG TERM...OBERGFELL
AVIATION...THazardous weather outlook, Aug 2, 11:08 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1108 PM EDT TUE AUG 2 2011 INZ004>009-012>018-020-022>025-OHZ001-002-004-040315- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WILLIAMS-FULTON OH-DEFIANCE- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE 1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS WILL MOVE OUT OF ILLINOIS LATER THIS EVENING. DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS ALONG THIS LINE. IN ADDITION...LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ026-027-032>034-OHZ005-015-016-024-025-040315- WELLS-ADAMS-GRANT-BLACKFORD-JAY-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1108 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. AN ISOLATED SEVERE THUNDERSTORM WITH DAMAGING WINDS IS POSSIBLE. LOCALLY HEAVY RAIN MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX MIZ078>081-040315- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE 1108 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE POSSIBLE INTO THE OVERNIGHT HOURS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER A FEW STORMS COULD PRODUCE LOCALLY GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THE OVERNIGHT HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-040315- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1108 PM EDT TUE AUG 2 2011 /1008 PM CDT TUE AUG 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS...ARE LIKELY LATER THIS EVENING. LOCALLY HEAVY RAIN AND INTENSE LIGHTNING WILL ALSO ACCOMPANY THE STRONGEST STORMS. CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THIS EVENING. IN ADDITION...A MODERATE RISK OF RIP CURRENTS WILL EXIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A HIGH RISK FOR RIP CURRENTS ON WEDNESDAY. IN ADDITION... CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT...AS WELL AS SUNDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY INTO THE OVERNIGHT HOURS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 2, 8:52 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
852 PM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND GST 2 WNW BENTON HEIGHTS 42.14N 86.44W
08/02/2011 M59 MPH BERRIEN MI ASOS
&&
EVENT NUMBER IWX1101234
NGLocal storm report, Aug 2, 9:05 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
905 PM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST MILLBURG 42.12N 86.34W
08/02/2011 E60 MPH BERRIEN MI PUBLIC
&&
EVENT NUMBER IWX1101235
NGLocal storm report, Aug 2, 9:51 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
951 PM EDT TUE AUG 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG MILLBURG 42.12N 86.34W
08/02/2011 BERRIEN MI PUBLIC
TREES AND TREE LIMBS DOWN FROM MILLBURG TO EAU CLAIRE.
&&
EVENT NUMBER IWX1101236
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 10:50 PM EDT | Special Marine Warning | IWX | 91 min | |
| Aug 3, 12:44 AM EDT | Special Weather Statement | IWX | Cass, White | 61 min |
| Aug 3, 1:07 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 38 min |
| Aug 3, 1:10 AM EDT | Special Weather Statement | IWX | Fulton, Kosciusko, Whitley | 50 min |
| Aug 3, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | Huntington, Kosciusko, Wabash, Whitley | 36 min |
| Aug 3, 1:29 AM EDT | Severe Thunderstorm Warning | IWX | White | 29 min |
| Aug 3, 1:38 AM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 37 min |
| Aug 3, 1:43 AM EDT | Special Weather Statement | IWX | Huntington, Wabash, Wells | 47 min |
| Aug 3, 2:06 AM EDT | Special Weather Statement | IWX | Allen | 54 min |
| Aug 3, 3:51 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 54 min |
| Aug 3, 4:48 AM EDT | Special Weather Statement | IWX | Grant | 27 min |
| Aug 2, 8:33 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass | 57 min |
| Aug 2, 9:17 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Cass, Saint Joseph | 20 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.